MAUDE Adverse Event Report: COOK INC ULTRATHANE CAREY-ALZATE-COONS GASTROJEJUNOSTOMY REPLACEMENT CATHETER; KNT TUBES, GASTROINTESTINAL

COOK INC ULTRATHANE CAREY-ALZATE-COONS GASTROJEJUNOSTOMY REPLACEMENT CATHETER; KNT TUBES, GASTROINTESTINAL
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a patient underwent placement of a ultrathane carey-alzate-coons gastrojejunostomy replacement catheter.The red hub of the device detached at an unspecified time following device placement (mdr#1820334-2017-00767.The patient underwent explant and replacement of the catheter during which the hub of the new catheter detached (mdr# 1820334-2017-00767) when the doctor was pushing the malecot to form the anchor.The forces applied to the device at the time of detachment are not known.No further information was provided.The device was received by the manufacturer for evaluation.This is one of two events reported by the physician.Reference mdr numbers 1820334-2017-00767 and 1820334-2017-00768 for both events.The same patient is associated with both events.
 
Additional Manufacturer Narrative
Investigation - evaluation : a review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, quality control and visual inspection of the returned device was conducted during the investigation.Visual inspection of the returned device was performed.The device failure analysis determined that all relevant dimensions are within specification a document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use; specific items are addressed such as: "while holding the external portion of the catheter with one hand, just proximal to the white suture wing, grasp the suture wing and slide it forward until the black indicator mark on the external portion of the catheter is visible.This will indicate proper expansion of the friction-lock malecot." based on the information provided, examination of the returned device and the results of our investigation it is feasible that the doctor was stabilizing the catheter by holding the red hub instead of positioning his hand just proximal of the white suture wing as required by the ifu.The pressure placed at the hub would likely cause the separation that was seen in consecutive device usage and failure.The root cause is most likely user technique.We will continue to monitor for similar complaints.

Brand Name
ULTRATHANE CAREY-ALZATE-COONS GASTROJEJUNOSTOMY REPLACEMENT CATHETER
Common Device Name
KNT TUBES, GASTROINTESTINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6521628
Report Number1820334-2017-00768
Device Sequence Number1594713
Product Code KNT
UDI-Device Identifier00827002270442
UDI-Public(01)00827002270442(17)200113(10)7588613
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberULT10.2-NT-100-P-NS-GJS
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/27/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1